Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Mobile, AL

April 14, 2007Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 1:15 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 1:15 PM CDT (18:15 UTC)
Expired
Apr 14, 2007, 2:15 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 154 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 1:38 PM CDTTORNADO 2Vredenburgh, ALA TORNADO TOUCHED DOWN JUST SOUTH OF VREDENBURGH IN MONROE COUNTY...AND MOVED NORTHEAST INTO WILCOX COUNTY BEFORE LIFTING 7 MILES NORTHEAST OF VREDENBURGH. TWO HOUSES AND A CHURCH WERE HEAVILY DAMAGED. IN ADDITION...SEVERAL TREES WERE DOWNED ALONG THE PATH. MA
Apr 14, 2:20 PM CDTTSTM WND DMGVredenburgh, ALTWO HOMES AND ONE CHURCH DAMAGED NEAR BEATRICE. ALSO TREES DOWN AT AL 265 AND CR 56.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:26 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 141816
SVRMOB
ALC099-131-141915-
/O.NEW.KMOB.SV.W.0034.070414T1815Z-070414T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CAMDEN...

* UNTIL 215 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
  PACKARDS BEND...OR ABOUT 15 MILES NORTHEAST OF GROVE HILL...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HYBART...COY AND TINELA BY 120 PM CDT...
  BELLVIEW AND VREDENBURGH BY 125 PM CDT...
  FATAMA AND CAMDEN BY 135 PM CDT...
  ESTELLE AND WATSONVILLE BY 140 PM CDT...
  DARLINGTON BY 145 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3190 8762 3184 8762 3184 8751 3172 8751
      3175 8692 3205 8692 3205 8719

$$

JP
1 follow-up statement
000 
WWUS54 KMOB 141903
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
203 PM CDT SAT APR 14 2007

ALC099-131-141915-
/O.CON.KMOB.SV.W.0034.000000T0000Z-070414T1915Z/
MONROE AL-WILCOX AL-
203 PM CDT SAT APR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN WILCOX AND NORTHEASTERN MONROE COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALLENTON TO TURKESTAN...
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  AWIN AND AL 47 AND CR 29 ROADS BY 210 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3190 8762 3184 8762 3184 8751 3172 8751
      3175 8692 3205 8692 3205 8719

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:48 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 14, 11:48 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1148 AM CDT SAT APR 14 2007

JUST A QUICK UPDATE TO SAY THAT THINGS ARE MOVING ALONG
TIMING-WISE ABOUT AS EXPECTED. LATEST WFO MOBILE ALABAMA LAPS
MESOSCALE ANALYSIS...WHICH ASSIMILATES LOCAL MESONET SURFACE
OBSERVATIONS...SHOWS THAT ATMOSPHERE CONTINUES TO DESTABILIZE
RAPIDLY INVOF WHERE SFC HEATING IS OCCURRING ALONG AND JUST NORTH OF
I-10. SFC TEMPS HAVE RISEN INTO MID 70F RANGE OVER INTERIOR SW AL
AND SC ALABAMA TO NEAR 80F ALONG THE COAST. THIS IS RESULTING IN
SBCAPES APPROACHING 2000 J KG-1. SR HEL FIELD IS STILL MEAGER
(MOSTLY < 150 M2 S-2) WITH HIGHEST SR HELICITIES RIGHT ALONG LINE
(BEING INDICATED BY MESOSCALE PRESSURE TROUGH).  LOOKS LIKE WELL
HAVE TO WATCH FOR STORMS MOVING TO RIGHT OF MEAN WIND TO INGEST
HIGHER SRH VALUES IN THE SHORT-TERM. IT IS ALSO APPARENT THAT
ATMOSPHERE EAST OF I-65 IS CAPPED FOR THE MOMENT.  WHEN THIS
BREAKS...IT COULD BE A VERY DANGEROUS SITUATION AND SUPPORT A WAVE
OF ISOLATED SUPERCELLS AHEAD OF THE TSTM LINE CURRENTLY MOVG THROUGH
INTERIOR SE MS.

PER LATEST SPS PRODUCT (BHMSPSMOB)...DAMAGING WINDS AND LARGE HAIL
ARE EXPECTED TO BE THE PRIMARY HAZARD ASSOCIATED WITH THE SEVERE
THUNDERSTORMS. HOWEVER...ISOLATED TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY IN SCATTERED STORMS DEVELOPING AHEAD OF THE
MAIN LINE OF STORMS THIS AFTERNOON. THE SQUALL LINE WILL ADVANCE TO
ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE
WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO
LATE AFTERNOON HOURS.

OVER PAST HOUR...JUST UPDATED THE ZONES AND COASTALS FOR TORNADO
WATCH 141 THAT IS IN EFFECT UNTIL 6 PM CDT.  PLEASE REFER TO PRODUCT
BHMWCNMOB FOR LATEST UPDATES ON TORNADO WATCH 141 IN SPACE AND
TIME.  ALSO...WILL PASS ALONG LATEST TRENDS IN THINKING OF HOW EVENT
WILL EVOLVE IN THE NOWCAST PRODUCT (BHMNOWMOB).

/23 MEDLIN

----------------------------------------------------------------

...MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY...

.SHORT TERM (TODAY AND TONIGHT)...PARAMETERS APPEAR TO BE COMING
TOGETHER FOR A VERY ACTIVE SEVERE THUNDERSTORM EVENT ACROSS THE
CENTRAL GULF COAST. LATEST SURFACE ANALYSIS INDICATES A DOUBLE WARM
FRONT SETUP. THE FIRST WARM FRONT HAS MOVED INTO CENTRAL MS AND AL
FROM JUST NORTH OF MERIDIAN TO NEAR MONTGOMERY. THE SECONDARY WARM
FRONT WHICH SEPARATES THE TRULY TROPICAL AIRMASS IS LOCATED FROM
KTVR IN EXTREME EASTERN LOUISIANA SOUTHEASTWARD TO JUST NORTH OF THE
OFFICE HERE AT KMOB. THE DEWPOINT AT THE OFFICE HAS RISEN 16 DEGREES
SINCE 00Z. AS THE UPPER DYNAMICS GET CLOSER LATER THIS MORNING SFC
LOW PRESSURE WILL DEEPEN AND MOVE RAPIDLY NORTHEASTWARD INTO THE
TENNESSEE VALLEY BY MID DAY. AS THIS OCCURS THE LOW LEVEL JET WILL
ALSO SPREAD EASTWARD...ALLOWING THE SECOND WARM FRONT TO SURGE
NORTHWARD AND SPREAD A WARM AND MOIST AIRMASS ACROSS THE ENTIRE GULF
COAST REGION LATER THIS MORNING AND AFTERNOON. SOME OF THIS WIND
WILL MIX DOWN TODAY CREATING GUSTY CONDITIONS OF 15 TO 20 MPH W/
OCCASIONAL HIGHER GUSTS OVER INTERIOR ZONES...AND 20 TO 25 MPH W/
OCCASIONAL HIGHER GUSTS OVER COASTAL ZONES...WHICH WILL BE JUST
BELOW LOCAL WIND ADVISORY CRITERIA.

SOME BREAKS IN THE CLOUDS ARE ALSO EXPECTED ALLOWING TEMPS TO CLIMB
INTO THE UPPER 70S TO NEAR 80 AND WHEN COMBINED W/ DEWPOINTS THAT
CLIMB INTO THE MID AND UPPER 60S WILL YIELD MLCAPE VALUES NEAR 1200
J/KG. OF GREATER CONCERN IS THAT THE LOW LEVEL JET OF 45 TO 50 KNOTS
IS EXPECTED TO PERSIST DOWNSTREAM OF THE ADVANCING TROUGH LEADING TO
LARGE LOW LEVEL HODOGRAPHS W/ STORM-RELATIVE HELICITY VALUES >200
M2/S2. THUS AS THE SQUALL LINE CURRENTLY OVER CENTRAL LOUISIANA
MOVES EAST IT IS EXPECTED TO CONTINUE TO ORGANIZE AND INTENSIFY AS
THE DOWNSTREAM AIRMASS DESTABILIZES. THE GREATEST THREAT W/ THIS
LINE WILL BE DAMAGING WINDS...AND A WIDESPREAD DAMAGING WIND EVENT
IS POSSIBLE.

WHILE TORNADOES ARE CERTAINLY POSSIBLE WITHIN THE LINE...THE GREATER
TORNADO AND ALSO LARGE HAIL THREAT WILL BE IN DISCRETE THUNDERSTORMS
AHEAD OF THE MAIN LINE. FORECAST SOUNDING FROM BOTH THE NAM12 AND
GFS40 INDICATE A LOADED GUN APPEARANCE FROM 15Z TO 18Z W/ A STOUT
CAP AROUND 850 MBS. IF THUNDERSTORMS ARE ABLE TO BREACH THIS CAP AND
REMAIN ISOLATED AHEAD OF THE SQUALL LINE...THEY WILL QUICKLY BECOME
SUPERCELLULAR W/ ALL MODES OF SEVERE WEATHER POSSIBLE. THE SQUALL
LINE WILL MOVE EAST AND OUT OF THE AREA BY LATE THIS EVENING. ALL
INTERESTS SHOULD PREPARE FOR SEVERE WEATHER TODAY...HAVE A METHOD OF
RECEIVING WEATHER INFORMATION THROUGHOUT THE DAY AND HAVE A PLAN OF
ACTION SHOULD SEVERE THUNDERSTORMS APPROACH. THE FRONT WILL MOVE
EAST OF THE AREA AROUND MIDNIGHT W/ A COOLER AND DRIER AIRMASS
MOVING INTO THE REGION. /13

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...STILL NO MAJOR CHANGES OF
NOTE FOR THIS FCST PERIOD. DRIER AND COOLER HIGH PRESSURE BUILDS
OVER THE REGION SUNDAY AND MONDAY...THEN WE ARE STILL LOOKING AT
ANOTHER CHANCE FOR WEATHER AFFECTING THE AREA DURING THE
TUESDAY/WEDNESDAY TIMEFRAME...BUT TIMING ISSUES CONTINUE. CURRENTLY
APPEARS BEST CHANCES FOR PCPN WILL BE AROUND TUESDAY NIGHT. HIGH
PRESSURE REBUILDS OVER THE AREA ONCE AGAIN BY THURSDAY. TEMPS
GENERALLY SEVERAL DEGREES BELOW NORM DURING LONG TERM PERIOD. /12

&&

.FIRE WEATHER...INCREASING CLOUDINESS AND CHANCES OF SHOWERS AND
THUNDERSTORMS TODAY AND THIS EVENING...SO NO FIRE ISSUES WITH REGARD
TO RH VALUES TODAY. WILL BE VERY BREEZY ACROSS THE AREA TODAY AND
TONIGHT HOWEVER...PRODUCING HIGH DISPERSION VALUES. /12

&&

.MARINE...STRONG SOUTHERLY FLOW IN EXCESS OF SMALL CRAFT ADVISORY
LEVELS WILL PERSIST THROUGH LATE THIS AFTERNOON AS A STRONG COLD
FRONT APPROACHES THE MARINE AREA. THE FRONT WILL MOVE SOUTH OF THE
MARINE AREA AROUND MIDNIGHT W/ WINDS BECOMING NORTHWEST AND
INCREASING TO 25 TO 30 KNOTS OFFSHORE. THE PRESSURE GRADIENT WILL
WEAKEN BY LATE SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN
GULF. AS THE HIGH MOVES EAST ON TUESDAY AN ONSHORE FLOW WILL RETURN
IN ADVANCE OF ANOTHER AREA OF LOW PRESSURE DEVELOPING ACROSS THE
SOUTHERN PLAINS. ONSHORE FLOW WILL STRENGTHEN BY MID WEEK AS THE LOW
APPROACHES AND MOVE ACROSS THE NORTHERN GULF. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  48  64  38 /  70  50  05  00
PENSACOLA   80  53  66  45 /  60  60  05  00
DESTIN      75  54  63  48 /  50  60  05  00
EVERGREEN   79  51  58  33 /  80  60  05  00
WAYNESBORO  74  46  62  37 /  80  30  05  00
CAMDEN      78  49  56  36 /  90  60  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.
&&

12/SHEPHERD
13/CULLEN
Hazardous weather outlook, Apr 14, 5:00 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF SEVERE THUNDERSTORMS...

...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA
BEACHES...

A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS
WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THIS EVENING.

AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE
PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS.
HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN
SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND
AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN
THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA
AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH
CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS.

THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING
CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A
HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN
DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT
THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.

In the hours before

Special weather statement, Apr 14, 10:10 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1010 AM CDT SAT APR 14 2007

...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE DEEP SOUTH TODAY...

...THERE IS A MODERATE RISK OF SEVERE STORMS TODAY ALONG THE CENTRAL
GULF COAST REGION...

A LARGE LOW PRESSURE SYSTEM OVER NORTHERN MISSISSIPPI WILL MOVE EAST
ACROSS NORTHERN ALABAMA...AND INTO NORTHWEST GEORGIA TODAY. A COLD
FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY THIS AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THE EARLY EVENING HOURS.

DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD
ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS
DEVELOPING AHEAD OF THE MAIN LINE OF STORMS LATE THIS MORNING
THROUGH THIS AFTERNOON. THE SQUALL LINE WILL ADVANCE TO A BUTLER
ALABAMA TO LUCEDALE MISSISSIPPI LINE BY LATE MORNING...AND THEN MOVE
ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE
WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO
LATE AFTERNOON HOURS.

ALL PERSONS WHO OWN A NOAA ALL HAZARDS WEATHER RADIO SHOULD TAKE TIME
TO MAKE SURE IT WILL SOUND AN AUDIBLE ALARM SHOULD A SEVERE WEATHER
WARNING BE ISSUED. CHECK THE BATTERIES IN THE WEATHER RADIO JUST IN
CASE THE POWER SHOULD GO OFF.

THOSE WHO DO NOT HAVE A NOAA ALL HAZARDS WEATHER RADIO SHOULD
STRONGLY CONSIDER INVESTING IN THIS POTENTIALLY LIFE SAVING DEVICE.
UNITS CAN BE PURCHASED FROM LOCAL ELECTRONICS STORES FROM 25 DOLLARS
TO AROUND 50 DOLLARS...DEPENDING ON THE VARIOUS FEATURES AND
CAPABILITIES OF THE UNIT.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL BROADCAST NEWS MEDIA
FOR THE LATEST FORECAST INFORMATION REGARDING THE UPCOMING PERIOD OF
SEVERE WEATHER.
Local storm report, Apr 14, 12:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     5 N CHATOM              31.54N 88.25W
04/14/2007                   WASHINGTON         AL   STORM CHASER

            USA METEOROLOGY STUDENTS REPORTED TREES UPROOTED AND
            SNAPPED ALONG HIGHWAY 17 ABOUT 5 MILES NORTH OF CHATOM.
            ALSO AN RV WAS FLIPPED OVER.

&&

RB
Local storm report, Apr 14, 1:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     5 WNW RICHTON           31.38N 89.02W
04/14/2007                   PERRY              MS   EMERGENCY MNGR

            PERRY COUNTY EMA REPORTS STRUCTURAL DAMAGE IN THE
            NORTHWEST PART OF THE COUNTY.

1203 PM     TSTM WND DMG     5 W CHATOM              31.46N 88.34W
04/14/2007                   WASHINGTON         AL   LAW ENFORCEMENT

            WASHINGTON COUNTY 911 REPORTS TREES DOWN ALONG AL HIGHWAY
            56 NEAR THE MISSISSIPPI STATE LINE

1215 PM     TSTM WND DMG     N CHATOM                31.46N 88.25W
04/14/2007                   WASHINGTON         AL   LAW ENFORCEMENT

            WASHINGTON COUNTY 911 REPORTS NUMEROUS TREES AND POWER
            LINES DOWNED...AND A TRAVEL TRAILER OVERTURNED ON THE
            NORTH SIDE OF CHATOM.

1225 PM     TSTM WND DMG     FRANKVILLE              31.65N 88.15W
04/14/2007                   WASHINGTON         AL   LAW ENFORCEMENT

            WASHINGTON COUNTY 911 REPORTS TREES DOWN IN THE
            FRANKVILLE AREA

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:38 AM CDTTornado WarningMOBChoctaw37 min
Apr 14, 11:59 AM CDTTornado WarningMOBWashington46 min
Apr 14, 12:28 PM CDTSevere Thunderstorm WarningMOBClarke62 min
Apr 14, 2:09 PM CDTSevere Thunderstorm WarningMOBWashington36 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:48 PM CDTSevere Thunderstorm WarningMOBButler27 min
Apr 14, 4:00 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw30 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia38 min
Apr 14, 5:19 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw26 min
Apr 14, 5:31 PM CDTTornado WarningMOBCrenshaw29 min
Apr 14, 5:35 PM CDTFlash Flood WarningMOBConecuh, Escambia115 min
Apr 14, 5:38 PM CDTSevere Thunderstorm WarningMOBCovington37 min
Apr 14, 5:58 PM CDTSevere Thunderstorm WarningMOBCrenshaw34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.